MAUDE Adverse Event Report: BIOMET 3I 3I T3® TAPERED IMPLANT 4/3 X 15MM; DENTAL IMPLANT

BIOMET 3I 3I T3® TAPERED IMPLANT 4/3 X 15MM; DENTAL IMPLANT
Model Number BOPT4315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).A summary investigation has been completed for lack of primary stability events that do not allege a deficiency with the implant and identified that the reported event is likely due to biological factors which have an adverse effect on implant stability or is related to surgical technique and insertion torque.Due to a wide range of external (non-design/ non-manufacturing related), identifying a definitive root cause is generally not possible.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the implant at tooth site #5 was removed due to lack of primary stability.The implant failed to torque during placement.No surgical/medical intervention required for permanent damage: additional appointment required: yes, future implant.Symptoms as a result of the event: none.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Similar complaints for the inability to achieve primary stability (unable to place implant into osteotomy) have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformance's.While non-conformance's were identified for some lots during manufacturing records reviews, the documented disposition actions for each have not suggested the likely release of non-conforming product.To date, all complaint data was found to be conforming and did not meet capa/hhe/d/ie escalation.Therefore, there were no complaints which confirmed a manufacturing or design related issue caused or contributed to the reported event.Dhr review was completed for the subject lot number (2020111351).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2020111351) for similar event and no other complaint was identified.As documented in the summary investigation, contributing factors for this reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.The following sections have been updated: b4: date of this report.D9: device availability.G3: date received by manufacturer.G6: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.H10: added manufacturer narrative.

Brand Name
3I T3® TAPERED IMPLANT 4/3 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12507761
Report Number0001038806-2021-01790
Device Sequence Number17160695
Product Code DZE
UDI-Device Identifier00844868029908
UDI-Public(01)00844868029908(17)251216(10)2020111351
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2025
Device Model NumberBOPT4315
Device Catalogue NumberBOPT4315
Device Lot Number2020111351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale